Jump to content
Acne.org
Sign in to Follow  
  • entries
    3
  • comments
    0
  • views
    1,998

About this blog

my accutane treatment

Entries in this blog

 

roaccutane month 2

month 2 of roaccutane i went against my derms advice and started taking 40 mg a day instead of alternating 20 mg and 40 mg which i thought my derm was only doing as a precaution incase of any adverse side effects. i also thought the next time i saw him he was going to increase my dosage anyway. during month 2 my inital breakout continued to get worse. the cluster in the corner of my jaw was still filling with fluid and busting everytime i got out of the shower and then resealing so it could begin to fill up again for tommorow night. the cysts on my back were becoming large and numerous and when they broke open the mess was ridiculous!! the big ones i can feel are very pitted so i know they are going to scar long after the cyst is gone. there is one massive one on the back of my neck that is about one inch in diameter and a really weird shape and its full of fluid and is deeply pitted already even though it hasnt even burst open yet WTF! During the middle of month 2 i went back to my derm and he injected some of the cysts on my back and neck with cortisol steroids to help speed up the healing process. somehow he managed to miss the giant one on the back of my neck. he also reccomended that i continue alternating 20 mg and 40 mg a day. which i continued to ignore and kept taking 40 mg lol. Side effects for this month are 1) dry lips. really dry but im used to it by now so as long as i have my lip balm i couldnt really care less about this. 2) signifigant increase in acne. 3) face is dry. Really dry!! i have cetaphil moisteriser and light vitamin e cream on hand at all times. 3) dry inside of nostrils which causes the occasional nose bleed. i line the inside of my nose with vaseline and that seems to fix both of these issues. 4) greater loss of energy. i hardly go to the gym at this stage and probably wouldnt even if i felt like it because i am too embaressed of my acne. 5) become dehydrated very easily. always drink lots of water while on accutane as you want to avoid becoming dehydrated at all costs. if i forget to drink enough water i will get headaches, ridiculous loss of energy, feeling lathargic, and experience sleep loss to name just a few. so i cant stress enough drink water by the gallen. you will piss like a fountain but trust me it is well worth it. So my second month has not shown any improvements in fact it has gone backwards but i am still optimistic that things will turn around soon. i have become increasingly isolated from outside. i only leave the house to go to work and ocasionally if i have to go to the shops i will buy online or go out of my way to another area so i dont run into anyone i know while i look the way i do. maybe im just being stupid but i would literally die of embaressement if i ran into one of my friends while my skin was this horrible. this is made worse by the fact that the last time i saw any of them my face wasnt really that bad at all. so they would really notice the putrid change if i saw them now.

ridgey

ridgey

07/09/2011

 

roaccutane month 1

So i Started my accutane treatment on 20 mg a day for the first two weeks. In that time my acne did get worse but it was getting worse at about the same rate as it was before i started accutane so i cant really say it was the initial breakout phase and as time went on i would realise 'IT DEFINATELY WAS NOT THE IB!!!'. after two weeks i started alternating 20 mg and 40 mg a day and this is when the initial breakout started. i had small surface pimples spread across my face in certain areas and they were really red (and were made to look alot worse by my really pale skin) but the worst ones were the giant cysts on my back and neck as well as a giant cluster of about five on the back right corner of my jaw that kept busting open every time i got out of the shower and managed to fill a tissue or two with red and white and clear fluid before it would seal itself up and start re-swelling in time for tommorow nights shower. during this time i kept telling myself in a couple of months it should be alot better and i will start going out with my friends again. The Side effects i experienced in the first month of accutane were 1) dry lips from literally day 1. i have five different brands of lip balm which i keep in my car, at work, at home etc. Do not get caught without it or your lips will fair dinkum peel clean off! 2) increase in acne. 3) slight loss of energy causing me to miss the gym at least once a week. all in all i think my first month was pretty typical of most accutane users. and i suspect most others users keep telling themselves 'just hang in there and soon it will get better'. i know the only thing that has kept me going is the determination i have to get my skin clear so i can start enjoying my life like the rest of my friends and not have to think about how disgusting my skin looks every second of every day.

ridgey

ridgey

07/09/2011

 

before accutane treatment

Hi everyone, i thought id share some things about myself and about my acne condition before i started my roaccutane treatment. First, i am a male 21 years old and i have suffered with acne since i was 14 and have been on and off minomycin up until just before my 21st birthday and it generally worked really well but about a month after every course the acne would start to come back again but was still never really that bad now that i think about it. when i look at the pictures from my birthday my skin was actually really good and i thought i had FINALLY grown out of it once and for all. but then i started getting a couple of odd cysts here and there on my face in dfferent places and on my back so i went back to my GP and he told referred me to a dermatologist as he felt my skin was just not responding to anything he could prescibe me. at this stage i had decided to hide indoors until i had been to the dermatologist and started to get my acne under control as i was too emabarresed to even see my friends, none of which had any pimples at all which made me feel like a real loser. when i went to see the dermatologist he sent me for a blood test and prescibed me roaccutane 20 mg a day for two weeks and then alternate 20 mg and 40 mg a day from then on.

ridgey

ridgey

07/09/2011

Sign in to Follow  
×